Dec 7, 2008
I started Truvada and Sustiva in Jan 08(VL 13500,CD4 285,15%) and now they are (VL <50,CD4 760,34%). In the past 3yrs since being monitored my WBC has been consistently declining from 8.1 down to 4.33. Why are the WBC numbers taking a beating when all other results look good? What will a continued decline mean for me?
Response from Dr. Holodniy
Although those two WBC numbers are essentially within the normal range, that is a big drop. It would be unusual because of HIV infection that is now controlled with HIV meds, or as a result of those specific HIV meds. You don't indicate whether you are taking any other meds or supplements, have any other medical conditions, or whether your other blood cells (red cells or platelets) are affected. If everything else checks out with your doctor, I would not be concerned. If your count drops below 4, then you may need to look for other things, perhaps getting a bone marrow biopsy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Getting Head Worried I Have HIV
- Dry Cough After French Kissing Worried I Have HIV
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Penis Discharge After Deep Kissing Worried I Have HIV
- Sore On Mouth After Sucking Penis Worried I Have HIV
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.